MAUDE Adverse Event Report: MEDTRONIC MEXICO AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2-4-3D-ES
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that a coil encountered resistance/was stuck in the sheath.The patient was undergoing surgery for treatment of an aneurysm of the anterior communicating artery.It was noted the patient's blood flow was normal and vessel tortuosity was severe.It was reported that while taking the first coil apb-2-4-3d, the coil got stuck at the sheath itself showing a lot of resistance and not passing into the catheter.It was noted that the coil got damaged.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.Additional information was received that there was so much resistance in the sheath itself that coil was not able to pass.While taking it back to the sheath, the coil got stuck in the microcatheter as well, hence the coil got both resistance and damaged.The cause of the resistance and damage was not determined.There were no issues that resulted in the damage that was found.A continuous saline flush was administered and maintained as indicated in the ifu.During preparation, the introducer sheath was held vertically when the implant coil was pulled back inside during hydration.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that the catheter resistance was in the hub of the catheter.There was no kink/damage observed to the catheter after removal.
 
Additional Manufacturer Narrative
3: analysis #(b)(4):equipment used: vis m-81805 203 cm ruler m-83361 pin gauges m-84081 m-84083 document used: d00154817 rev.B, 50796doc1 rev.C as found condition (condition of returned device): the axium prime implant coil was returned for analysis within a shipping box, within an opened axium prime implant coil outer carton, within an opened axium prime implant coil inner pouch, and within a dispenser coil.Damage location details: the axium prime implant coil was returned within an introducer sheath, which was found to be applied correctly, with the wavelock facing towards the proximal end of the pushwire.The introducer sheath was returned in good condition.The pushwire was found to be bent at ~7.8cm from the proximal end; however, the pushwire was found to be bent within the introducer sheath at ~5.1m from the distal end.The axium prime implant coil was found to be stretched within the introducer sheath.The axium prime implant coil was able to advance out of the introducer sheath without any issues.No other anomalies were observed.Testing/analysis (including sem reports): the axium prime implant coil tip od (outer diameter) was measured to be.0096¿, which was found to be within specification (specification.0108¿ +.0010¿/-.0020¿).The introducer sheath id (inner diameter) was measured to be.0175¿ (0.44mm), which was found to be within specification (specification 0.46mm +0.02mm/-0.02mm).Conclusion: based on the device analysis and the reported information, the customer¿s report of ¿coil resistance/stuck in sheath¿ was unable to be confirmed, and the root cause was unable to be determined.The axium prime implant coil was returned stretched, with the pushwire was bent.The customer noted that ¿the coil got stuck at the sheath itself showing a lot of resistance.¿.This was unable to be confirmed as the coil exited the introducer sheath without any issues during testing.Advancing the implant coil against the reported resistance will lead to possible damage; therefore, it is possible the damage was caused during preparation or while the user tried to advance the coil into the catheter against resistance.The reported states, ¿the reported device and any accessory devices were prepared as indicated in the instructions for use (ifu)¿.Possible causes of failure are but not limited to damaged implant coil, damage during preparation, overtightening of rhv, and improper hubbing technique.The customer's report of ¿coil kink/damage¿ was able to be confirmed, although the root cause was unable to be determined.This was confirmed as the implant coil was found to be stretched (damaged) within the introducer sheath.A possible cause of failure was found to be advancing the device against resi stance.The customer's report of ¿resistance/failure to resheath¿ was unable to be confirmed, and the root cause was unable to be determined.The axium prime implant coil was able to advance out of the introducer sheath and was resheathed without any issues.No patient symptoms or complications were associated with this event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21375171
Report Number9617601-2025-00166
Device Sequence Number20969925
Product Code KRD
UDI-Device Identifier00763000313692
UDI-Public00763000313692
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-2-4-3D-ES
Device Catalogue NumberAPB-2-4-3D-ES
Device Lot Number229115227
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2025
Supplement Date Received by Manufacturer02/13/2025
04/11/2025
Initial Report FDA Received Date02/13/2025
Supplement Report FDA Received Date02/24/2025
04/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown